I work with a lady who has had high blood pressure for years. Last week, she had, what they diagnosed as Bells Palsy - and per her on medication for her high blood pressure. Today our boss took her blood pressure and it is 160/100. I'd be running to a doctor - what do you think ?
How many days does the medication take to become effective ?
No medication always works. But generally it works for a large portion of those who use it.
160/100 is not life threatening. She needs to follow her dr's orders, continue her medication and follow up on treatment.
Medication is not a magic bullet, it takes time, tweaking, dietary and lifestyle changes to work optimally.
hi well come to Hcm.
Her bells palsy has not any relation with Bells palsy.It is could be due to some viral infection of facial nerve or some compression on facial nerve. Her BP is definately high
but not alarming and can be taken care of with simple oral medicine like amlodepin,atenolol,losartan etc let it get settled in two to three days need not worry
and donot be aggresive on BP. Thanks
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
My brother woke up one day with his face drooping. He was taken to the hospital and it was determined that he had bells palsy. He is 34 year old male with high blood pressure (Stroke range). Now the same side where is face is drooping is now numb and he is seeing orange. Could this all be from Bells Palsy?
Yes, I have had bell palsy on the left side of my face for a year. It started the day of my cataract surgery on my left eye. I have had a mri, cat scan, eeg, and blood work done. Everything still points only to the bell palsy. I am 68 years old with high blood pressure, high cholesterol, rest leg syndrome, and thyroid problems. The past 2 months I have been having problems with balance, my joints hurting, and weakness in my legs after setting. I know I am getting old but this isn t right. Now could I have something else going on?
I m a 52 yr old healthy female, 5 6 150lbs who runs 3-4 miles, 3-4 times weekly. no smoking, drugs or alcohol use. not on any medications. Last Monday I was suddenly admitted to the hospital for facial numbness pain in left temple and behind left eye with bp of 199/100 (normal bp 118/74). I Had catscan, mri, echocardiogram , carotid ultrasound, all negative in 3 day stay. diagnosis of bell s palsy put on antiviral and steriod for 7 days as well as trigeminal neuralgia put on tegretol 100 mg twice daily. now my bp continues to be 150 s / 90 s, constant pain in face, jaw. It seems as if nerve compression somewhere (4 & 5 vertabrae degenerative disc disease managed with an occasional Aleve) is causing more pain. Is this possible? Should I be on high blood pressure meds? I see my medical doctor on tomorrow and the neurologist next Thursday
Hi I m female 27 non-smoker, used to be very fit and active but the last year I haven t been to the gym. 3 months ago I had an epsiode of a racing heart and chest pain at work. I think I panicked with it and ended up in A&E and had ECG and full bloods. Everything came back normal. Then 4 weeks after that ago I woke up in the middle of the night with Chest pain, racing heart. I went to A&E again and I had an ECG, and full blood tests and everything came out normal again. I went to my GP and he said it could have been an SVT. Since then I ve had brethlessness mainly on the left side of my body and I ve had a fast heart rate even when I m not exerting myself very much (walking up stairs etc). I have had bouts of stabbing pain in my upper abdomen and a burning sensation in the middle of my back which comes and goes. I ve been booked in to have a 24 hour tape to monitor my heart but the doc says this is just a precaution and he doesn t think its anything serious. I don t want to keep bugging my doctor but I m concerned that something is going to happen and the symptoms just won t got away. Can you help? Thanks Nicole I ve been on atenolol beta blockers for 1 month now which seems to have helped my heart slow down, but I ve been extremely tired with it and still breathless. The last few days my heart rate has sped up again. In the past I have taken some illegal drugs and am concerned that I have heart disease, although I m not sure how you would test for this? I don t believe the symptoms are related to stress/anxiety as my fast heart rate seems to be all the time.
I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.
Hi, may question is i have a 1.5 mg injection of hcg
every day for the last 8 days , but i have same palpitation and my hart rate is up to 137, and my diastolic went up to 107 since i have the injection, i use atenolo to control my hart rate i never have problem using the atenolol, but now after the hcg i have to increase de dosis fron 50 mg to 75 mg
i take 50 mg of atenolol to control my heart rate , however when i am fast asleep my heart rate goes up for no reason it is not pleasant what could cause this ? as when i am alseep i would presume my body was relaxed can you help they have never found the cause of my fast heart only that it started in pregnancy but never returned to normal i take no other meds. also does this drug slow down your metabloism as i have gained some weight and i have never been fat in my life many thanks
I recently changed from Atenolol 100mg taken daily to Metoprolol Succ Er 100mg daily. I am experiencing difficulty making decisions, mood swings and depression . By depression I mean I am not finding XXXXXXX in the usual things I enjoy doing, such...
Hallo, mother (74 yo) woke up today disoriented and couldn't operate her right hand. she was unable to form words, and wold break down crying. when I went over herr her voice sounded as if mouth was filled w/water... or like she'd gotten numbing...
I am 75 yrs old and have had bypass surgery and 1 stent put in .I had my bypass surgery at 49 yrs old and my stents at 59 yrs old. I still work 1 day a week and very active. I take the following medications: Pravastatin40 mg, AmLoDIpine Besylate...